Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 91, NWS Memphis, TN

September 9, 2010Craighead County, Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this tornado warning at Sep 9, 2010, 7:41 PM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2010, 7:41 PM CDT (00:41 UTC)
Expired
Sep 9, 2010, 8:15 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 9, 6:26 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WFUS54 KMEG 100041
TORMEG
ARC031-093-111-100115-
/O.NEW.KMEG.TO.W.0091.100910T0041Z-100910T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT THU SEP 9 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 815 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES SOUTH OF LAKE
  CITY...OR 6 MILES NORTHEAST OF TRUMANN...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
  LAKE CITY AND LEACHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3595 9022 3572 9012 3566 9051 3576 9055
TIME...MOT...LOC 0041Z 252DEG 32KT 3574 9041

$$
2 follow-up statements
298 
WWUS54 KMEG 100054
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT THU SEP 9 2010

ARC111-100104-
/O.CAN.KMEG.TO.W.0091.000000T0000Z-100910T0115Z/
POINSETT AR-
754 PM CDT THU SEP 9 2010

...THE TORNADO WARNING FOR NORTHEASTERN POINSETT COUNTY IS
CANCELLED...

AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3571 9039 3578 9041 3595 9022 3572 9012
TIME...MOT...LOC 0054Z 252DEG 32KT 3577 9027

$$

ARC031-093-100115-
/O.CON.KMEG.TO.W.0091.000000T0000Z-100910T0115Z/
CRAIGHEAD AR-MISSISSIPPI AR-
754 PM CDT THU SEP 9 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST
CENTRAL MISSISSIPPI AND SOUTHEASTERN CRAIGHEAD COUNTIES...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CARAWAY...MOVING
EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
MANGRUM...DEGELOW...BUNNEY...CARMI...WALTERS...WHISP...VAIL...
MILLIGAN RIDGE...JOLLIFF STORE...MANDALAY...ETOWAH...LENNIE AND BIG
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3571 9039 3578 9041 3595 9022 3572 9012
TIME...MOT...LOC 0054Z 252DEG 32KT 3577 9027

$$
892 
WWUS54 KMEG 100107
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT THU SEP 9 2010

ARC031-100117-
/O.CAN.KMEG.TO.W.0091.000000T0000Z-100910T0115Z/
CRAIGHEAD AR-
807 PM CDT THU SEP 9 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY IS
CANCELLED...

AT 807 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3571 9028 3582 9028 3584 9018 3572 9012
TIME...MOT...LOC 0107Z 252DEG 32KT 3580 9013

$$

ARC093-100115-
/O.CON.KMEG.TO.W.0091.000000T0000Z-100910T0115Z/
MISSISSIPPI AR-
807 PM CDT THU SEP 9 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST
CENTRAL MISSISSIPPI COUNTY...

AT 807 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 
NEAR LENNIE...OR 6 MILES SOUTH OF MANILA...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLIGAN
RIDGE...MANDALAY...ETOWAH AND LENNIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3571 9028 3582 9028 3584 9018 3572 9012
TIME...MOT...LOC 0107Z 252DEG 32KT 3580 9013

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 9, 6:40 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 9, 6:40 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT THU SEP 9 2010

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 214 PM CDT THU SEP 9 2010/

DISCUSSION...

CURRENTLY THE REMNANTS FROM TROPICAL STORM HERMINE HAVE SLOWLY
LIFTED TOWARDS THE NORTHEAST ACROSS THE CWA...WITH ONLY THE
NORTHWEST COUNTIES SEEING PRECIPITATION. TEMPERATURES IN THIS AREA
HAVE REMAINED COOL WITH READINGS IN THE LOW TO MID 70S. FURTHER
SOUTH AND EAST THE AREA WAS SEEING PARTLY TO MOSTLY CLOUDY SKIES
WITH TEMPERATURES RANGING FROM THE LOW 80S TO NEAR 90. A WARM
FRONTAL BOUNDARY SLOWLY LIFTING NORTH WAS DRAPED NEAR INTERSTATE
FORTY.

FOR THE NEXT 24 HOURS THE MOISTURE/PRECIPITATION FROM THE REMNANTS
OF HERMINE WILL CONTINUE TO SEPARATE ITSELF FROM THE CENTER OF
THE CIRCULATION NOW LOCATED OVER SOUTHEAST KANSAS. THE PRECIPITATION
AREA HAS HAD A HARD TIME PROGRESSING EASTWARD...DUE TO LOW LEVEL
DRIER AIR ACROSS THE LOWER OHIO AND MID MISSISSIPPI VALLEY. CLOUD
COVER ON THE SOUTHERN FRINGE ACROSS CENTRAL ARKANSAS HAS ALSO
THINNED IN THE PAST FEW HOURS ALLOWING THE WARM FRONT TO PUSH
NORTHWARD. THUS...KEPT ONLY DEFINITE POPS IN THROUGH MID EVENING
ACROSS PORTIONS OF NORTHEAST ARKANSAS. ALSO INTENSITY OF RAINFALL
ACROSS THE NORTHWEST COUNTIES HAS LOWERED SINCE THIS MORNING SO
HAVE DECIDED TO CANCEL THE FLASH FLOOD WATCH. THE LATEST SHORT
TERM MODELS HAVE PICKED UP ON THIS WEAKENING TREND...AND EVEN
WITH A FEW SCATTERED THUNDERSTORMS EXPECTED...MOST OF THE AREA
WILL SEE LESS THAN AN INCH IN QPF'S THROUGH 06Z. HOWEVER...THIS
AREA IS UNDER A SEE TEXT FOR SEVERE STORMS AS THE WARM FRONT
CONTINUES TO LIFT NORTH. THIS THREAT THOUGH WILL QUICKLY DIMINISH
BY MID EVENING AS THE INSTABILITY WANES.

FRIDAY AND SATURDAY...A SOUTHERLY MOIST FLOW WILL CONTINUE EARLY
IN THE WEEKEND AHEAD OF AN APPROACHING COLD FRONT. NOT TOTALLY
CONVINCED ON GUIDANCE TEMPERATURES IN THE MID 90S FOR FRIDAY AS
UPPER HEIGHTS STAY NEUTRAL AND SOME CLOUD COVER FROM HERMINE WILL
LINGER...ESPECIALLY ACROSS THE NORTH AND EAST. THUS HAVE LOWERED
TEMPERATURES TO THE LOW 90S. HOWEVER...SCATTERED SHOWERS AND
ISOLATED STORMS DURING THE AFTERNOON IS EXPECTED AS DEWPOINTS STAY
IN THE LOW 70S. HEAT INDICES FOR NOW APPEAR WILL STAY BELOW HEAT
ADVISORY CRITERIA. THE COLD FRONT WILL TRANSVERSE THE AREA ON
SATURDAY WITH A CONTINUED CHANCE FOR SHOWERS AND STORMS. A FEW OF
THESE STORMS MAY BE STRONG TO SEVERE AND WILL KEEP MENTION OF THAT
IN THE HWO. MODELS LEANING TOWARDS THE FRONT SLOWING DOWN SATURDAY
NIGHT SO KEPT A SLIGHT THREAT OF RAIN IN ACROSS THE SOUTHERN HALF
OF THE CWA.

SURFACE HIGH PRESSURE WILL USHER IN DRIER AIR FROM THE MIDWEST ON
SUNDAY...HOWEVER TEMPERATURES WILL STILL REMAIN ABOVE AVERAGE FOR
MID SEPTEMBER. LONG RANGE MODELS INDICATE THE REMAINDER OF THE
FORECAST PERIOD TO BE DRY AND TEMPERATURES MAINLY IN THE 80S.

JAB

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS SHRAS/TSRAS WILL CONTINUE TO RIDE ALONG A WARM FRONTAL
BOUNDARY STRETCHED PRIMARILY FROM CRAIGHEAD COUNTY IN ARKANSAS TO
DECATUR COUNTY IN TENNESSEE. THE MAJORITY OF ACTIVITY SHOULD STAY
IN PROXIMITY OF THIS BOUNDARY. KEPT TEMPO TSRA IN AT KJBR THROUGH
02Z.

WINDS SHOULD TURN AND INCREASE TO AROUND 10 KTS THROUGH THE
LATTER HALF OF THE TAF PERIOD AND KEPT ONGOING VCSH.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  93  77  94 /  40  30  20  50
MKL  65  89  72  91 /  50  40  20  50
JBR  70  90  73  89 /  60  30  20  50
TUP  71  93  73  93 /  20  20  10  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 9, 6:38 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT THU SEP 9 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
638 PM CDT THU SEP 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING WEST
OF A TRENTON TENNESSEE...TO OAKLAND TENNESSEE LINE. STORMS
DEVELOPING IN THE VICINITY OF A LIFTING WARM FRONT MAY BEGIN TO
ROTATE RESULTING IN ISOLATED TORNADOES. THE THREAT WILL QUICKLY
DIMINISH BY MID EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING
AS A COLD FRONT APPROACHES FROM THE NORTH. DAMAGING WIND IS THE
MAIN THREAT...BUT LARGE HAIL WILL IS ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR AREAS OF WEST
OF A LINE FROM TRENTON TENNESSEE TO OAKLAND TENNESSEE.

SPOTTER ACTIVATION MAY ALSO BE NEEDED ACROSS THE ENTIRE MIDSOUTH
ON SATURDAY.

KRM

In the hours before

Special weather statement, Sep 9, 4:25 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT THU SEP 9 2010

ARZ008-017-092215-
RANDOLPH AR-LAWRENCE AR-
425 PM CDT THU SEP 9 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 50 MPH WAS LOCATED 3
MILES NORTHWEST OF STRAWBERRY AT 425 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 9, 5:33 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT THU SEP 9 2010

ARZ008-017-018-026-092315-
CRAIGHEAD AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
533 PM CDT THU SEP 9 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHEAST OF HOXIE AT 533 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...BROOKLAND...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE FRIERSON STATE PARK...PARAGOULD AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 9, 7:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT THU SEP 9 2010

ARZ018-026>028-MOZ113-115-100045-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO-
PEMISCOT MO-
700 PM CDT THU SEP 9 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES SOUTHWEST OF CARDWELL TO 5 MILES WEST OF
GREENFIELD AT 659 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI...PEMISCOT AND
POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...
CARAWAY...GOSNELL...JONESBORO...LAKE CITY...LEACHVILLE...MANILA...
MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.